Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

My wife has mood swings by taking Nexito 20mg tablet. Should she continue it or stop it ?

hello doctor wife suffered from depression post delivery of her first baby (age 25). she also used to have seizure (teeth locked and black out). the doctor continued with anti depressants (Rizdone, nexito-20, veniz 50 mg) for 3 months. After that we found a lot of mood fluctuation in her and doctor said that she has bipolar depression and started giving (Dicorate 250 mg, Rizdone, Nexito-20 mg.). Though her situation has improved a lot, I doubt that Nexito 20 mg is causing some mood swings. please suggest whether she should continue Nexito-20 mg or discontinue it? Rajesh
Asked On : Sat, 9 Jul 2011
Answers:  3 Views:  619
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
you should continue the treatment,it takes time to show good results in such type of condition,
Answered: Sat, 9 Jul 2011
I find this answer helpful
Psychiatrist Dr. A. Vishal's  Response

According history she has suffering with mood disorder. It is most common after baby delivery because hormonal changes. you need not worry about mood fluctuation.In depression is associated with low level of serotonin.Antidepressants are increases serotoning and elevates the mood.Now she is receiving Nexito(Escitalopram anti depressant) 20mg it is a maximum dose. Dicorate 250mg is a mood stabilizer, my advice is u should consult your psychiatrist, explain about changes he may taper the dose of Nexito and increase the dose of dicorate. It may be useful to her.

all the best
Answered: Sun, 10 Jul 2011
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Keerthish Shetty's  Response
Bipolar Disorder, as the name itself suggests, has two poles of symptoms (depressive and manic). It is primarily a disorder of mood and mood fluctuations are commonly seen, especially during initiation of treatment. If the diagnosis of bipolar disorder has been made by a psychiatrist, then you should not be worried about the diagnosis or the treatment.

Also, episodes of seizures you have described when your wife was depressed, may or may not be seizure. It could also be due to depression (called conversion symptom). Anyway, now that she is on dicorate (which is also an anti convulsant apart from being a mood stabilizer), you do not have to worry about that too.
Answered: Sat, 9 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor